Alert archive / Florida / Beach Hazards Statements in 2023
Beach Hazards Statement 17, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Nov 19, 2023, 4:17 AM EST for 5 counties in Florida. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2023, 4:17 AM EST (09:17 UTC)
- Expired
- Nov 20, 2023, 4:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
666 WHUS42 KMLB 190917 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 417 AM EST Sun Nov 19 2023 FLZ141-154-159-164-347-447-647-747-200900- /O.EXP.KMLB.RP.S.0030.000000T0000Z-231119T0900Z/ /O.NEW.KMLB.BH.S.0017.231119T0917Z-231120T0900Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 417 AM EST Sun Nov 19 2023 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT... Choppy rough surf, and a southward flowing longshore current in the surf zone today. A Moderate risk of dangerous rip currents. . * WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...Through late tonight. * IMPACTS...Breezy northerly winds will produce a moderate southward flowing longshore current today, which can push swimmers into deeper water unexpectedly, and make them more susceptible to dangerous rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Nov 18, 10:01 PM EST, 6 hours 16 minutes earlier.
Area forecast discussion, Nov 18, 10:01 PM EST, 6 hours 16 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1001 PM EST Sat Nov 18 2023
...New UPDATE, MARINE, AVIATION, HYDROLOGY, PREV DISCUSSION...
.UPDATE...
Issued at 1000 PM EST Sat Nov 18 2023
Mostly clear this evening with only a few clouds drifting
southward across the interior counties. Showers and occasional
lightning storms continue over the Gulf Stream, and trends in
hourly model guidance suggest a few showers could drift onshore
the immediate Treasure Coast overnight. Fog is expected to
develop over north Florida tonight, however, there is low
confidence in its southward extent. Have kept a mention of patchy
fog northwest of the I-4 corridor with this update. Morning low
temperatures will mostly fall into the low 60s with mid 60s across
the Treasure Coast counties. Some areas of far northern Lake and
Volusia could see low temperatures in the upper 50s.
&&
.MARINE...
Issued at 1000 PM EST Sat Nov 18 2023
Tonight-Sunday (modified previous)...Fresh N/NW breeze will
gradually decrease tonight through Sunday, with speeds 15-20 knots
through this evening, decreasing to 10-15 knots overnight and
into Sunday as winds veer to the N/NE. Seas will be slower to
subside, with wave heights still up to 6-8 feet tonight and
falling to 4-6 feet Sunday afternoon. Small Craft Advisory will
continue for the offshore waters and across the nearshore Brevard
and Treasure Coast waters through late tonight, and then
continuing for the offshore waters through Sunday morning. Small
craft should exercise caution across the nearshore Volusia waters
tonight.
&&
.AVIATION...
(00Z TAFS)
Issued at 1000 PM EST Sat Nov 18 2023
North winds around 5 kts tonight will gradually veer northeast
into Sunday afternoon, remaining light. VCSH along the Treasure
Coast tonight for a few onshore moving showers. There is a slight
indication of fog development at LEE before sunrise, but
confidence remains low. Have not included a mention of fog in this
TAF package and will continue to monitor trends with subsequent
TAF packages.
&&
.HYDROLOGY...
Issued at 1000 PM EST Sat Nov 18 2023
The Saint Johns River at Astor will continue a slow decline this
upcoming week but will remain in Minor flood through at least
Thursday.
&&
.PREV DISCUSSION...
Issued at 303 PM EST Sat Nov 18 2023
Tonight-Sunday...Passing trough aloft will continue to shift low
pressure east of FL farther to the northeast. Northerly flow will
continue across the area but wind speeds will decrease. Isolated
showers will continue to be possible across the area this afternoon,
and again along the Treasure Coast overnight as low level flow veers
slightly onshore. However, rain chances no more than 20 percent,
with mostly dry conditions expected across land areas. Greatest
potential for any precip will be across the coastal waters where
isolated to scattered showers will continue to develop. Cloud cover
will decrease, becoming mostly clear to partly cloudy into tonight,
with more sunshine expected across the area tomorrow. Lows fall into
the low to mid 60s most locations tonight, with upper 50s possible
NW of I-4. Patchy fog will also be possible NW of the I-4 corridor
late tonight into early Sunday morning. Highs on Sunday will remain
seasonable, ranging from the mid to upper 70s near to north of
Orlando, and upper 70s to around 80 degrees farther south.
Monday-Wednesday... Flow will veer onshore across east central
Florida to kick off the workweek as high pressure to the northeast
over the eastern CONUS gradually slides east and eventually offshore
Wednesday. As this occurs, winds will continue to veer southeasterly
Tuesday and south-southwesterly on Wednesday. Drier air (especially
in the mid/upper levels) will filter in on Monday with a
mid/upper level ridge forecast to build over the Southeast and the
western Atlantic through midweek. Guidance shows low pressure
developing over the central CONUS, before tracking across the
eastern CONUS with an associated cold front approaching northern
Florida by Wednesday morning. Moisture will increase ahead of the
front with deep southwesterly flow in place Wednesday. However, there
are still some differences in model guidance. The GFS shows a
stronger solution with the low digging farther southeast (or
possibly a secondary low developing) across the South. The ECMWF
has the low farther north with a drier forecast, whereas the CMC
shows not much left as the front becomes diffuse over north-
central Florida.
Onshore flow and sufficient moisture (PWATs around 1.10-1.40")
will keep isolated showers in the forecast over the local Atlantic
waters Monday with the potential for them to slightly move
onshore, mainly near the Treasure Coast. Patchy fog is also
forecast Monday morning, mainly in the vicinity and to the north
of I-4. Visibilities will have the potential to drop to 3 miles or
less through early Monday morning. Isolated to scattered showers
and lightning storms are forecast Wednesday afternoon with the
greatest chance (PoPs around 30%) for rain along and to the north
of I-4. Highs will top out in the upper 70s to low 80s Monday and
then warm by about a degree or 2 each day. Lows are forecast to
drop into the mid to upper 60s from coastal Brevard to Martin
county with the upper 50s to low 60s elsewhere Monday morning.
Lows will generally drop into the mid 60s to near 70 degrees
Tuesday and Wednesday mornings.
Thursday-Friday... Guidance continues to signal that a weak
mid/upper level ridge will quickly build back over the far eastern
CONUS and western Atlantic through late week. However, large
differences remain in the models for this time period with the
ECMWF/CMC showing a mid/upper level trough digging across the deep
South and Gulf of Mexico, before tracking across the Southeast into
Friday. This solution brings decent chances for rain to central
Florida. The GFS shows drier conditions with high pressure building
over the area. For now, dry conditions are forecast Thursday with
isolated showers forecast Friday. Highs will drop quite a bit after
Wednesday's cold front with temperatures in the low 70s to near 80
degrees. Large differences remain in low temperatures with the GFS
showing lows dropping into the upper 40s and 50s and the ECMWF
showing lows in the low 60s and 70s.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 74 61 76 63 / 20 10 0 10
MCO 76 62 79 61 / 20 10 0 0
MLB 78 63 79 65 / 20 10 10 10
VRB 79 65 81 65 / 20 20 10 20
LEE 77 60 79 61 / 20 10 0 0
SFB 77 61 79 61 / 20 10 0 10
ORL 78 62 79 62 / 20 10 0 0
FPR 79 65 80 66 / 20 20 10 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 10 PM EST this evening for AMZ550.
Small Craft Advisory until 4 AM EST Sunday for AMZ552-555.
Small Craft Advisory until 10 AM EST Sunday for AMZ570-572-575.
&&
Law/KellyHazardous weather outlook, Nov 18, 8:29 PM EST, 7 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 829 PM EST Sat Nov 18 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-191330- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 829 PM EST Sat Nov 18 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Isolated lightning storms are forecast to continue over the Gulf Stream tonight. .RIP CURRENT IMPACT... A high risk of numerous, strong, life-threatening rip currents continues at all central Florida Atlantic beaches tonight. Entering the rough, dangerous surf remains highly discouraged. .WIND AND SEA IMPACT... Seas remain poor to hazardous tonight. A Small Craft Advisory remains in effect for all offshore waters from 20-60 nm and for nearshore Brevard and the nearshore Treasure Coast. Small craft should exercise caution across the nearshore Volusia waters. .RIVER FLOOD IMPACT... The St. Johns River at Astor has fallen below Moderate Flood Stage and will continue to fall through Minor Flood Stage into early next week. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Poor boating conditions will continue on Sunday over the Gulf Stream. The risk for numerous, strong, life-threatening rip currents will remain moderate to high again on Sunday. An isolated lightning storm threat will be possible on Wednesday in advance of an approaching cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Law
Nearby
Beach Hazards Statements in Florida, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.